Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 10, 2012, 5:12 AM EST for 4 counties in Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 5:12 AM EST (10:12 UTC)
- Expired
- Dec 10, 2012, 6:15 AM EST
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WWUS82 KFFC 101012
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 AM EST MON DEC 10 2012
GAZ001>003-011-101115-
512 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES UNTIL 615 AM EST...
AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NORTHWEST OF COLE CITY TO SOUTHWEST OF
CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES THROUGH 615 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...
MORGANVILLE...STEPHENSVILLE...NEW ENGLAND...TRENTON...LOOKOUT
MOUNTAIN...WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK...
CHATTANOOGA VALLEY...CEDAR GROVE...CLOUDLAND...FORT OGLETHORPE AND
LAKEVIEW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3498 8502 3481 8514 3473 8517 3472 8505
3459 8506 3458 8511 3443 8518 3436 8534
3428 8539 3429 8547 3498 8561
TIME...MOT...LOC 1011Z 268DEG 43KT 3511 8578 3468 8607
3403 8631
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 10, 3:47 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 10, 3:47 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 AM EST MON DEC 10 2012 .SHORT TERM /TODAY THROUGH TUESDAY/... APPROACHING SYSTEM HAS MAINTAINED A FAIRLY NARROW LINE OF CONVECTION OVERNIGHT AS IT PRESSED OUT OF THE MISSISSIPPI VALLEY INTO THE TENNESSEE VALLEY AND WESTERN ALABAMA. GFS...NAM AND ECMWF ALL SHOW A STRONG LOW-LEVEL JET MOVING INTO NORTH GEORGIA THIS MORNING INTO THE AFTERNOON WITH A PEAK OF AROUND 40-50KT OF LOW-LEVEL BULK SHEAR. THE NAM AND ECMWF PUSH AROUND 300-500 J/KG OF CAPE INTO THE NORTHWESTERN 1/3 OF THE STATE BY MIDDAY WHILE THE GFS STRUGGLES TO GENERATE ANYTHING EXCEEDING 100 J/KG. BASED ON FORECAST SOUNDINGS...AMPLE CLOUD COVER AND LIFTING/WEAKENING SHORT WAVE THE MOST LIKELY SCENARIO IS SOMEWHERE IN BETWEEN THE TWO SOLUTIONS. WE SHOULD SEE MARGINAL INSTABILITY FOR MAINTAINING MODERATELY DEEP CONVECTION INTO THE STATE WITH AMPLE SHEAR FOR A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE NORTHWEST LATE THIS MORNING INTO THE AFTERNOON BEFORE INSTABILITY AND SHEAR DIMINISH. SHEAR IS LARGELY SPEED BASED WITH ONLY A SMALL DIRECTION COMPONENT SO ISOLATED DAMAGING WIND EVENTS ARE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO THREAT CANNOT BE COMPLETELY RULED OUT. THIS STRONG LOW-LEVEL JET WILL ALSO BRING WIND ADVISORY LEVEL WINDS TO THE HIGHER ELEVATION OF THE NORTH GEORGIA MOUNTAINS...MAINLY ABOVE AROUND 1500 FEET. I HAVE ISSUED A WIND ADVISORY FOR OUR NORTHERNMOST COUNTIES FROM LATE MORNING INTO THE EARLY EVENING. THE UPPER LEVEL FLOW REMAINS SOUTHWESTERLY THROUGH THE FORECAST PERIOD AFTER THE SHORT WAVE LIFTS NORTH OF THE REGION AS THE LONG WAVE PATTERN REMAINS FAIRLY STATIC MAINTAINING A BROAD TROUGH OVER THE CENTRAL U.S. EVEN SO RELATIVELY STRONG COLD ADVECTION SPILLS IN BEHIND THE FRONT TONIGHT THROUGH TUESDAY WITH NOTICEABLY COOLER TEMPERATURES...ALTHOUGH THIS REALLY ONLY KNOCKS US BACK CLOSER TO SEASONAL NORMALS. A WEAK IMPULSE IN THE SOUTHWEST FLOW SPREADS SOME MOISTURE BACK NORTH TUESDAY FOR A SLIGHT CHANCE OF SHOWERS ACROSS THE SOUTHERN REACHES OF CENTRAL GEORGIA. 20 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... FRONT REMAINS POSITIONED ACROSS SOUTHEAST GEORGIA TUESDAY NIGHT INTO WEDNESDAY...THEN USHERED OUT BY UPPER LEVEL SHORT WAVE THAT PUSHES THROUGH THE MISSISSIPPI AND TENNESSEE VALLEYS BY WEDNESDAY NIGHT. HAVE KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE SOUTHEASTERN THIRD OF THE CWA THROUGH WEDNESDAY...WITH DIMINISHING POPS OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. SURFACE HIGH PRESSURE KEEPS DRY CONDITIONS IN PLACE THROUGH THE REMAINDER OF THE WEEK AHEAD OF THE NEXT SYSTEM OVER THE WEEKEND. SEASONAL TEMPERATURES EXPECTED THROUGH MID WEEK...THEN AS RIDGE SETTLES OVER THE AREA...A SLIGHT WARM UP IS EXPECTED. EXTENDED MODELS STILL HAVING DIFFICULTY RESOLVING THE WEEKEND SYSTEM...AND HAVE OPTED TO GO WITH THE ECMWF SOLUTION AS IT APPEARS TO BETTER HANDLE THE DEVELOPMENT AND PROGRESSION OF THINGS. EURO CURRENTLY ADVERTISING UPPER LOW QUICKLY SPEEDING ACROSS THE SOUTHWEST U.S. AND INTO THE CENTRAL PLAINS BY SATURDAY MORNING. SURFACE FEATURE WILL MOVE INTO THE UPPER MIDWEST BY LATE SATURDAY...DRAGGING THE ASSOCIATED COLD FRONT INTO NORTHWEST GEORGIA. GIVEN THERE IS STILL SOME UNCERTAINTY WITH THIS SYSTEM...AND THAT MODEL SOLUTIONS DIVERGE SIGNIFICANTLY...HAVE ONLY GONE WITH SLIGHT CHANCE OR CHANCE POPS THROUGH THE WEEKEND. AS OF NOW...INSTABILITY STILL APPEARS LIMITED ENOUGH TO KEEP MENTION OF THUNDER OUT. 31 && .AVIATION... 06Z UPDATE... MAINLY VFR CONDITIONS ACROSS THE NORTHWESTERN HALF OF THE FORECAST AREA AT THIS TIME WITH A WIDE MIXTURE OF VFR TO LIFR CONDITIONS ACROSS THE SOUTHEASTERN HALF DUE MAINLY TO FOG. WIDESPREAD MVFR CEILINGS ARE EXPECTED TO DEVELOP BY 10Z ACROSS THE AREA WITH LOCAL IFR TO LIFR CONDITIONS...MAINLY ACROSS THE SOUTHEASTERN HALF OF THE AREA...DUE TO FOG CONTINUING THROUGH 14Z. CONDITIONS IMPROVING FROM MVFR TO MOSTLY VFR BY 18Z OUTSIDE OF AREAS PRECIPITATION. SHOWERS WILL SPREAD INTO THE FORECAST AREA FROM THE NORTHWEST BEGINNING AFTER 10Z. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE AREA BETWEEN 12Z AND 00Z. SOUTHEAST TO SOUTHWEST WINDS 2-6KT ARE EXPECTED THROUGH 12Z...BECOMING PREDOMINATELY SOUTHWEST AFTER 12Z. WIND SPEEDS WILL INCREASE INTO THE 8-12KT RANGE BY 16Z WITH GUSTS 16-22KT. NORTHWEST WINDS WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA AFTER 00Z WITH SPEEDS 7-10KT AND GUSTS 12-18KT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TIMING OF CONVECTION TODAY AND CEILINGS/VISIBILITIES EARLY THIS MORNING. HIGH OTHER ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 44 56 41 / 70 60 10 20 ATLANTA 66 39 52 38 / 70 60 10 10 BLAIRSVILLE 61 36 48 32 / 90 60 10 10 CARTERSVILLE 64 37 49 32 / 90 50 10 10 COLUMBUS 71 44 54 41 / 70 60 10 20 GAINESVILLE 66 40 52 38 / 70 60 10 10 MACON 71 48 59 41 / 50 50 20 40 ROME 62 34 48 30 / 100 40 10 10 PEACHTREE CITY 66 39 52 34 / 70 60 10 10 VIDALIA 76 58 64 48 / 30 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN... GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...20 LONG TERM....31 AVIATION...20
Hazardous weather outlook, Dec 10, 5:08 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EST MON DEC 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA TODAY. THERE IS A CHANCE OF STRONG TO ISOLATED SEVERE THUNDERSTORMS AHEAD OF THE FRONT...GENERALLY OVER NORTHWEST AND WEST CENTRAL GEORGIA INTO THE AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO CENTRAL GEORGIA THROUGH TONIGHT. THE PRIMARY HAZARDS IN ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...LIGHTNING...AND BRIEF HEAVY RAIN. IN SEVERE THUNDERSTORMS...DAMAGING WINDS WILL BE THE PRIMARY CONCERN WITH A POSSIBLE ISOLATED TORNADO OR TWO. AS THE FRONT PUSHES INTO CENTRAL GEORGIA...THE THREAT OF SEVERE STORMS DIMINISHES DUE TO LIMITED INSTABILITY. IN ADDITION TO THE THUNDERSTORM POTENTIAL...THE STRONG LOW-LEVEL JET WILL PRODUCE 15 TO 25 MPH WINDS WITH GUSTS TO 40 MPH IN THE NORTH GEORGIA MOUNTAINS...GENERALLY ABOVE 1500 FEET. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER FRONT IS EXPECTED TO MOVE THROUGH THE STATE INTO THE WEEKEND. INSTABILITY REMAINS LIMITED WITH THIS SYSTEM...AND ONLY EXPECTING SHOWERS AT THIS TIME. THERE IS STILL SOME UNCERTAINTY WITH THIS EVENT. STAY TUNED FOR FORECAST UPDATES ON THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 10, 5:12 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 AM EST MON DEC 10 2012
GAZ001>003-011-101115-
512 AM EST MON DEC 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES UNTIL 615 AM EST...
AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NORTHWEST OF COLE CITY TO SOUTHWEST OF
CHATTOOGAVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA...CHATTOOGA AND DADE COUNTIES THROUGH 615 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...
MORGANVILLE...STEPHENSVILLE...NEW ENGLAND...TRENTON...LOOKOUT
MOUNTAIN...WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK...
CHATTANOOGA VALLEY...CEDAR GROVE...CLOUDLAND...FORT OGLETHORPE AND
LAKEVIEW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3498 8502 3481 8514 3473 8517 3472 8505
3459 8506 3458 8511 3443 8518 3436 8534
3428 8539 3429 8547 3498 8561
TIME...MOT...LOC 1011Z 268DEG 43KT 3511 8578 3468 8607
3403 8631The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:57 AM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Gilmer, Lumpkin and 6 more | 16 hr |
| Dec 10, 6:13 AM EST | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 47 min |
| Dec 10, 6:29 AM EST | Special Weather Statement | FFC | Chattooga, Floyd | 31 min |
| Dec 10, 6:55 AM EST | Special Weather Statement | FFC | Chattooga, Floyd | 35 min |
| Dec 10, 8:15 AM EST | Dense Fog Advisory | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 105 min |
| Dec 10, 11:24 AM EST | Special Weather Statement | FFC | Carroll, Heard | 51 min |
| Dec 10, 11:50 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 25 min |
| Dec 10, 12:06 PM EST | Special Weather Statement | FFC | Forsyth | 39 min |
| Dec 10, 12:12 PM EST | Special Weather Statement | FFC | Coweta, Douglas, Fulton, Heard | 48 min |
| Dec 10, 3:26 PM EST | Special Weather Statement | FFC | Pike | 49 min |
| Dec 10, 3:29 PM EST | Special Weather Statement | FFC | Marion | 31 min |
| Dec 10, 3:58 PM EST | Special Weather Statement | FFC | Marion | 47 min |
| Dec 10, 4:02 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 43 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.